Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 131, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Oct 14, 2000, 7:43 PM CDT for Hall County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 14, 2000, 7:43 PM CDT (00:43 UTC)
- Expired
- Oct 14, 2000, 8:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hall County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2943 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 150044 SVRLBB TXC191-150130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 743 PM CDT SAT OCT 14 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HALL COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 830 PM CDT * AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTH OF BRICE...OR ABOUT 25 MILES WEST-SOUTHWEST OF MEMPHIS...MOVING EAST-NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF QUARTERS IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... LAKEVIEW... MEMPHIS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 806-745-4260. LAT...LON 3470 10093 3447 10094 3450 10043 3474 10043
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 3:00 PM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Oct 14, 3:00 PM CDT, 4 hours 43 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
300 PM CDT SAT OCT 14 2000
SHORT WAVE MOVING ACROSS OKLAHOMA WITH SOME SUBSIDENCE OVER THE AREA
AS RIDGING OCCURS IN THE WAKE OF THIS DISTURBANCE. ANOTHER MORE
SIGNIFICANT SHORT WAVE WILL MOVE OVER THE AREA SUNDAY INTO MONDAY
BRINGING THE BEST CHANCE OF RAIN IN MONTHS TO THE SOUTH PLAINS. A
FRONTAL BOUNDARY LOCATED FROM THE EASTERN OKLAHOMA PANHANDLE
SOUTHWESTWARD TO SOUTHEAST NEW MEXICO WILL SLOWLY MOVE SOUTHWARD AS
A REINFORCING PUSH OF COOL AIR MOVES INTO THE AREA BEHIND A
DISTURBANCE ROTATING AROUND THE UPPER LOW ACROSS THE WESTERN PLAINS.
PLENTY OF MOISTURE AND LOW LEVEL JET MAY BE ENOUGH TO ASSIST IN
SOME SHOWERS...MAYBE SOME THUNDER...AS THIS AIR FLOWS OVER THE
FRONTAL BOUNDARY TONIGHT. THE BEST LIFT WITH THIS SYSTEM WILL MOVE
OVER THE AREA ON SUNDAY WITH MUCH OF THE AREA GETTING SIGNIFICANT
RAINFALL. RAIN MAY BEGIN TO SPREAD OVER THE AREA BEFORE 12Z ON
SUNDAY. FOR NOW WILL PLAY THIS WITH A CHANCE OF RAIN
TONIGHT...INCREASING TO CATEGORICAL LEVELS FOR SUNDAY. THIS RAIN
SHOULD LINGER INTO MONDAY AS SOME WRAP AROUND MOISTURE AND FRONT IN
THE WAKE OF THE SYSTEM MOVE SOUTHWARD ACROSS THE AREA. HIGH
TEMPERATURES WILL BE BELOW AVERAGE EACH DAY.
WE HAVE VERY LITTLE CONFIDENCE IN THE EXTENDED FORECAST MODELS. THEY
KEEP SOME TROUGHINESS OVER THE AREA SO WILL CONTINUE WITH A SLIGHT
CHANCE OF RAIN THROUGH THURSDAY. TEMPERATURES SHOULD REMAIN BELOW
AVERAGE.
PRELIMINARY:
FRIONA 53/63/48/62 4884 TULIA 56/67/49/63 4884
BROWNFIELD 60/67/52/67 4883 LUBBOCK 59/68/51/66 4883
CHILDRESS 62/70/55/66 3884 ASPERMONT 64/71/58/68 3884
.LUB...NONE.
MMNearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.